User Tag List

Likes Likes:  2
Results 1 to 10 of 11

Thread: Methotrexate Side Effects

Hybrid View

Previous Post Previous Post   Next Post Next Post
  1. #1
    Join Date
    Nov 2013
    Posts
    5
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default Methotrexate Side Effects

    I have been diagnosed with WG for 3 years now. Currently I am on 5 mg Prednisone daily and 25 mg MTX weekly. I have tried both MTX tablets and injections but both make me feel really bad for 1-2 days after taking. Headache, nausea, abdominal cramping and general "fog". Any suggestions out there? Thanks.

  2. #2
    Join Date
    Mar 2012
    Location
    Suburban Columbus, Ohio, USA
    Posts
    2,108
    Post Thanks / Like
    Mentioned
    8 Post(s)
    Tagged
    0 Thread(s)

    Default

    If you're taking tablets, you might try splitting the dose and take half in the morning and half at night. I found it decreased the intensity of side effects, but didn't eliminate them.
    Pete
    dx 1/11

    "Every day is a good day. Some are better than others." - unknown

    "Take your meds as directed and live your life as fully as you can." - Michael Chacey, MD

  3. #3
    Join Date
    Apr 2011
    Location
    Olympia, Washington
    Posts
    6,844
    Post Thanks / Like
    Mentioned
    9 Post(s)
    Tagged
    0 Thread(s)

    Default

    I am only on 15mg/wk of MTX and it seems to have started making me feel awful again, after I'd gotten used to it. Last week I only took 10mg., 2 tabs at night and 2 in the morning, and it seemed to make a big difference. This week I'm thinking of taking the full dose but dividing it into 3 installments, two tabs at night, two when I get up, and two about 6-8 hours later. As long as it's within 24 hrs. I'm not suggesting people make these kind of changes without talking to their doctor, especially changing the total dose. I'll be talking to the doc on Tues. I might suggest the possibility of switching to another med, as something is making me anemic, and it could be the MTX. Your 25mg. is a pretty large dose, and if it's been awhile and it's still making you miserable, you might consider asking for a switch to say, azathioprine, but do try the splitting of the dose first.
    Anne, dx'ed April 2011

  4. #4
    Join Date
    Dec 2010
    Location
    Melbourne, Australia
    Posts
    2,691
    Post Thanks / Like
    Mentioned
    5 Post(s)
    Tagged
    0 Thread(s)

    Default

    MTX make me feel lousy for a couple of days after taking them too. Mainly headaches and very tired.

    Only recently, 6 weeks ago to be exact (after my sinus operation) I found that taking two paracetamol just before bed, really helped with the headaches.
    I also found a new little trick for headaches and that is to eat a few potato chips/crisps. The salt on the chips/crisps, helps to relieve the headache.
    Drinking salt water also works but I prefer the chips/crisps
    Keep Smiling
    Michelle


    Live your life in a way that you wouldn't be ashamed to sell the family parrot to the town gossip - WILL ROGERS

  5. #5
    Join Date
    Aug 2014
    Location
    Florida
    Posts
    86
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    I agree with Pete! I been on methotrexate for a while now and it always makes me feel bad when I take it. But mainly the next day is worse for me. I also starting breaking mine in half it helps but not perfect. Make sure you take your folic acid for your
    Stomach.

  6. #6
    Join Date
    Jul 2014
    Posts
    294
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    My rheumatologist started me out on weekly self injections of MTX right away when I was diagnosed, as he believes that is more effective. He also said that GI/nausea issues are less common with the injections. I've never done the pills, so have no comparison, but you might ask about it. I do have some mild nausea from time to time but nothing terrible.

  7. #7
    Join Date
    Jan 2019
    Posts
    4
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default Re: Methotrexate Side Effects

    I realise Im replying to an old post but ...Do not take folic acid for at least 24 hours after taking your Methotrexate. It will interfere with its action. Then 5mg daily for 2 days.
    g

  8. Likes Alysia liked this post

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •